manuscripta mathematica

, Volume 101, Issue 3, pp 385-399

First online:

Approximation of singular series and automata

  • Pieter MoreeAffiliated withMathematical Institute, University of Leiden, P.O.Box 9512, 2300 RA Leiden, The Netherlands. e-mail:

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


A constant of the form \(\), where the product ranges over all sufficiently large primes p and h is rational, is an example of a singular series. We show that this type of singular series can be expanded in the form \(\), where ζ denotes the zeta-function and e k is an integer and use this to numerically approximate them. Gerhard Niklasch in an appendix describes how to obtain more than 1000 decimal accuracy. In some cases the coefficients $e_k$ turn out to be related to conjugacy classes of primitive words in cyclic languages.

Mathematics Subject Classification (1991):11Y16, 11Y60, 68Q45